MAUDE Adverse Event Report: ARTHREX, INC. PROXIMAL TENODESIS IMPLANT SYSTEM REV: 0; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC. PROXIMAL TENODESIS IMPLANT SYSTEM REV: 0; NON-DEGRADABLE FIXATN FASTENER
Model Number PROXIMAL TENODESIS IMPLANT SYSTEM REV: 0
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
On 2/24/2023, it was reported by a sales representative via email that an ar-2290 proximal tenodesis implant system button broke after the sutures were passed and tension was applied.Inserter threads covered the buttonhole and snapped off the eyelet.This was discovered during a proximal biceps tenodesis procedure on (b)(6) 2023.Nothing broke off inside the patient, as this occurred outside while loading and tensioning the sutures for implantation.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint device was not received for evaluation.Based off the information provided, the most likely cause for the reported failure can be attributed to user error of the device due to excessive force used during suture passing/tightening /tensioning.

Brand Name
PROXIMAL TENODESIS IMPLANT SYSTEM REV: 0
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19479915
Report Number1220246-2024-05116
Device Sequence Number12530724
Product Code MBI
UDI-Device Identifier00888867026698
UDI-Public00888867026698
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K123341
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPROXIMAL TENODESIS IMPLANT SYSTEM REV: 0
Device Catalogue NumberAR-2290
Device Lot Number15038633
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown